MAUDE Adverse Event Report: DUTCH OPTHALMIC RESEARCH CENTER BV EVA, COMBINED MACHINE INCLUDING LASER (SMA CONNECTOR)

DUTCH OPTHALMIC RESEARCH CENTER BV EVA, COMBINED MACHINE INCLUDING LASER (SMA CONNECTOR)
Model Number 8000.COM03
Medical Device Problem Code Device Operational Issue (2914)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 06/06/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On thur (b)(6) our representative went to the hospital.He tried to get the disposable eva procedure pack that was used in the case.It was reported that it was saved for him, however when he asked for it, was told that risk management has possession of it.On monday, (b)(6) the vfie, air module on the system was replaced on the system.Also a complete preventative maintenance check was performed.Also the representative was present for the next case used on this system and observed and everything was ok and everything went perfectly.A supplemental will be submitted for any new information or update.
 
Event or Problem Description
Please note: this incident is related to medwatch 5077753 submitted to fda by the user facility.This was received on 06/19/2018.We have reached out to the facility for additional information.The patient underwent this procedure for a repair of a detached retina.Our initial report was received on 06jun2018 submitted by our manager who reported the following: air box turned red during the case and surgeon said there was no pressure.They tried to restart eva and reprime but air module was still red.The wall pressure was working fine and it primed ok before the case was started.Error message air243 during the case.Used the back up of eva system during surgery.Please note: risk management at the hospital has retained the disposable pack in use.We have requested this sample for investigation.The vfie module is under investigation.Please note we were not aware of any injury at this time.Then on 06/19/2018 we received notification of a mw submitted by the user facility.This new information was reported: during the procedure the ophthalmologist encountered retinal bleeding and attempted to increase ocular pressure with the dorc retina fluid management machine.The machine malfunctioned and did not allow ocular pressure to be applied when required and an error message was displayed, the representative was called and instructed the team to re-prime the machine without success, the back up dorc machine was then brought to the operating room suite and functioned appropriately.The ophthalmologist applied manual pressure to the left eye while the situation was mitigated.There was a 15 minute delay in the ability to apply appropriate ocular pressure to the left due to the mechanical malfunction and due to clot formation the remainder of the procedure needed to be aborted.The patient was discharged to home and will require a return to surgery in 7 to 10 days for clot evacuation and completion of the procedure.Then it was learned, in speaking with the user facility on (b)(6) 2018, the following information: that these were both related.Also it was reported that the patient has been re-operated on, but not sure of the date, likely the beginning of this week.It was reported that the patient could not see out of the eye.No further update, but the nurse said she will provide us the progress of the patient once she speaks with the surgeon.
 
Event or Problem Description
Please note: this incident is related to medwatch (b)(4) submitted to fda by the user facility.This was received on 06/19/2018.We have reached out to the facility for additional information.
 
Additional Manufacturer Narrative
After analyzing the log files the following has been determined: the eva already indicated the error message during startup.This error message was ignored and the surgery started.During the procedure the surgeon encountered retinal bleeding and attempted to increase ocular pressure, the air error message air243 appeared again.After selecting the continue button the message gui047 = air failure during vgpc.Switch to gravity mode immediately appeared.Gravity mode (which could bring the eye pressure to the set level) was not chosen, the eva was switched off and replaced by a backup eva.By first ignoring the error message during startup and subsequently by not selecting gravity mode (as an alternative control means for eye pressure), resulted in the event occurred.A dorc representative has requested a visit to site to review this case and provide any necessary training to the users involved.This complaint is now closed.
 
Event or Problem Description
This incident is related to medwatch 5077753 submitted to fda by the user facility.We have reached out to the surgeon for additional information.The following was reported on 10jul2018.The patient still has severely reduced vision in the eye with the blood slowly absorbing.I very likely may have to perform additional surgery in the eye; but we are waiting one additional week to see the clot lysis progress.All surgeries were performed with the eva.No futher information on the patient has been received as of today.

Brand Name
EVA, COMBINED MACHINE INCLUDING LASER (SMA CONNECTOR)
Common Device Name
EVA, COMBINED MACHINE INCLUDING LASER (SMA CONNECTOR)
Manufacturer (Section D)
DUTCH OPTHALMIC RESEARCH CENTER BV
scheijdelveweg 2
zuidland, 3214V N
NL  3214VN
MDR Report Key7646534
Report Number1222074-2018-00209
Device Sequence Number13490816
Product Code HQC
UDI-Device Identifier08717872019659
UDI-Public08717872019659
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K142877
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number8000.COM03
Device Catalogue Number8000.COM02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2018
Supplement Date Received by Manufacturer07/05/2018
07/27/2018
Initial Report FDA Received Date06/28/2018
Supplement Report FDA Received Date07/05/2018
07/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age73 YR